Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 27, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 28, 2016, 10:03 AM EDT for Grady County, Thomas County, Georgia. It took effect at Mar 28, 2016, 8:00 PM EDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2016, 10:03 AM EDT (14:03 UTC)
- In effect from
- Mar 28, 2016, 8:00 PM EDT
- Expired
- Mar 31, 2016, 2:00 AM EDT
- In force
- 54 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Thomasville (US 84) (TMLG1). The gauge peaked at 15.13 ft at Mar 29, 2016, 9:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02327500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
894 WGUS42 KTAE 281403 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1003 AM EDT MON MAR 28 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia...Florida... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-291403- /O.NEW.KTAE.FL.W.0027.160329T0000Z-160331T0600Z/ /TMLG1.1.ER.160329T0000Z.160329T1200Z.160331T0000Z.NO/ 1003 AM EDT MON MAR 28 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Ochlockonee River near Thomasville (US 84). * From this evening until late Wednesday night. * At 9:45 AM Monday the stage was 14.1 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: Rise above flood stage by this evening and continue to rise to near 15.3 feet by tomorrow morning. The river will fall below flood stage Wednesday night. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$ FLC039-073-291403- /O.NEW.KTAE.FL.W.0028.160331T1100Z-000000T0000Z/ /CONF1.1.ER.160331T1100Z.160401T0600Z.000000T0000Z.NO/ 1003 AM EDT MON MAR 28 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Ochlockonee River near Concord (CR 12). * From Thursday morning, or until further notice. * At 9:00 AM Monday the stage was 34.1 feet. * Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: Rise above flood stage by Thursday morning and continue to rise to near 36.7 feet by early Friday morning. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
5 follow-up statements
153 WGUS82 KTAE 290113 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 913 PM EDT MON MAR 28 2016 ...The Flood Warning continues for the following rivers in Georgia... Florida... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-300113- /O.EXT.KTAE.FL.W.0027.000000T0000Z-160331T1200Z/ /TMLG1.1.ER.160329T0600Z.160330T0000Z.160331T0600Z.NO/ 913 PM EDT MON MAR 28 2016 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Thursday morning. * At 8:45 PM Monday the stage was 14.7 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 15.4 feet by tomorrow evening. The river will fall below flood stage by early Thursday morning. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$ FLC039-073-300113- /O.EXT.KTAE.FL.W.0028.160330T0300Z-000000T0000Z/ /CONF1.1.ER.160330T0300Z.160331T0000Z.000000T0000Z.NO/ 913 PM EDT MON MAR 28 2016 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * From Tuesday evening, or until the warning is cancelled. * At 8:00 PM Monday the stage was 35.0 feet. * Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: Rise above flood stage by tomorrow late evening and continue to rise to near 36.9 feet by Wednesday evening. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
465 WGUS82 KTAE 290821 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EDT TUE MAR 29 2016 ...The Flood Warning continues for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-300820- /O.CON.KTAE.FL.W.0027.000000T0000Z-160331T1200Z/ /TMLG1.1.ER.160329T0600Z.160330T0000Z.160331T0600Z.NO/ 420 AM EDT TUE MAR 29 2016 The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Thursday morning. * At 4:00 AM Tuesday the stage was 15.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 15.4 feet by this evening. The river will fall below flood stage early Thursday morning. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$
375 WGUS82 KTAE 291403 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1003 AM EDT TUE MAR 29 2016 ...The Flood Warning continues for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-301403- /O.CON.KTAE.FL.W.0027.000000T0000Z-160331T1200Z/ /TMLG1.1.ER.160329T0600Z.160329T1800Z.160331T0600Z.NO/ 1003 AM EDT TUE MAR 29 2016 The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Thursday morning. * At 9:45 AM Tuesday the stage was 15.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 15.2 feet by this afternoon. The river will fall below flood stage early Thursday morning. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$
913 WGUS82 KTAE 300057 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 857 PM EDT TUE MAR 29 2016 ...The Flood Warning continues for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-301200- /O.EXT.KTAE.FL.W.0027.000000T0000Z-160330T1200Z/ /TMLG1.1.ER.160329T0600Z.160329T1515Z.160330T0600Z.NO/ 857 PM EDT TUE MAR 29 2016 The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Wednesday morning. * At 8:45 PM Tuesday the stage was 15.0 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river is expected to rise to near flood stage after midnight tomorrow. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$ FLC039-073-310057- /O.CON.KTAE.FL.W.0028.000000T0000Z-000000T0000Z/ /CONF1.1.ER.160329T0930Z.160331T0600Z.000000T0000Z.NO/ 857 PM EDT TUE MAR 29 2016 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until further notice. * At 8:00 PM Tuesday the stage was 36.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: The river will continue rising to near 37.4 feet by early Thursday morning then begin falling. * Impact: At 38.5 feet: County highway 12 may become closed to vehicular traffic. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
297 WGUS82 KTAE 300955 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EDT WED MAR 30 2016 ...The Flood Warning is cancelled for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-301025- /O.CAN.KTAE.FL.W.0027.000000T0000Z-160330T1200Z/ /TMLG1.1.ER.160329T0600Z.160329T1515Z.160330T0010Z.NO/ 555 AM EDT WED MAR 30 2016 The Flood Warning is cancelled for the Ochlockonee River Near Thomasville (US 84). * At 5:45 AM Wednesday the stage was 14.8 feet. * Fell below flood stage at 8:10 PM Tuesday. * Flood stage is 15.0 feet. * Forecast: The river will continue to fall to 14.5 feet by Thursday morning. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:01 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 6:01 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 AM EDT MON MAR 28 2016
.Aviation...
[Through 12Z Tuesday] IFR ceilings continue over most of the area
with patchy areas of MVFR or VFR. IFR visibility is mostly
concentrated in the FL Panhandle, although ABY recently crashed.
All ceilings will be slow to improve this morning with MVFR
ceilings lifting to VFR in the afternoon hours. By days end, some
clearing will occur as a cold front cross the area from northwest
to southeast tonight. By the end of the period, the front will
have cleared south of the entire area, taking most of the clouds
with it. Winds will be light through the period.
&&
.Prev Discussion [353 AM EDT]...
.Near Term [Through Today]...
For the first time is several days, the radar is quiet. While an
isolated shower cannot be ruled out across our southeast FL Big Bend
zones, most of us should finally see a completely rain-free day. Low
clouds and areas of fog will be slow to lift this morning. We have
issued a dense fog advisory for our FL Panhandle zones west of the
Apalachicola River. Ceilings could persist until late in the day
when a cold front will finally make it into our northern zones. We
undercut guidance temps a bit to account for this. Nevertheless, it
should be much warmer than yesterday with highs mainly in the upper
70s.
.Short Term [Tonight Through Wednesday]...
At the start of the period, high pressure building over the Ohio
River Valley will keep the surface frontal zone across the
Southern Gulf of Mexico. This will lead to a dry day on Tuesday
before moisture begins to return to the region as high pressure
moves to the East Coast. Temperatures will warm into the upper 70s
to lower 80s on Tuesday under mostly sunny skies.
By Wednesday, as the high pressure area moves off the east and
another storm system moves into the Plains, southeasterly flow
will increase moisture and cloud cover across the area. Rain
chances should hold off until Thursday, but the increased cloud
cover will keep temperatures generally in the upper 70s.
.Long Term [Wednesday Night Through Monday]...
The next storm system will begin to affect the region in the first
half of the long term period. The GFS and Euro are in reasonably
good agreement through at least Friday. The frontal boundary will
move slowly into the region as the main mid level impulse driving
the system stays to the north across the Great Lakes States. Rain
chances increase considerably on Thursday night as the front nears
the region.
By Friday, the models begin to diverge with the GFS accelerating
the front through the region and the Euro stalling the boundary
across the region into Saturday until a trailing trough drops into
the Western Gulf and pushes the front to the south. At this point,
it's difficult to select one solution over the other as both have
been reasonably consistent with their solutions run to run. Given
the model differences, will delay clearing rain chances from the
forecast until Saturday afternoon, when there's reasonable
consensus that drier air will arrive. It should be noted that if
the Euro verifies, another heavy rain event would be possible late
this week.
By Saturday evening the models do eventually agree that drier air
will make it back into the region by the end of the period. It
doesn't look like much cooler air will make it into the area
though, with temperatures remaining fairly close to climatology
at the end of the period.
.Marine...
Winds and seas will gradually diminish through the day as high
pressure builds north of the marine area. Expect increasing winds
and building seas by Wednesday as the next storm system
approaches. At this time, cautionary conditions are not expected
ahead of this system.
.Fire Weather...
Considerably drier air will arrive behind a cold front for Tuesday
with relative humidity dropping to 25-30% along and north of I-10.
Red flag criteria are not threatened as winds will be light and, of
course, fuels are quite wet. A moistening trend will commence on
Wednesday with more wetting rains on tap for late in the week.
.Hydrology...
Heavy rainfall over the past three days was focused primarily
along and south of the the Florida border and east of the Aucilla
River, with the heaviest rains in the Choctawhatchee and Chipola
Basins. It's expected that Caryville, Bruce, and Altha will all
rise above flood stage today.
Elsewhere across the region, additional releases from Woodruff to
account for increased inflows into Lake Seminole will lead to
minor flooding on the Apalachicola River later this week. 3-5
inches of rain in the Ochlockonee and Withlacoochee River Basins
over the weekend will result in modest rises continuing on the
upper portion of these rivers through mid week. Minor flooding is
possible at Thomasville, Concord, and above Valdosta in the next
couple of days.
With streamflows now running well above normal, except for the
upper portion of the basins, there's concern the next system at
the end of the week could present a more pressing flood problem,
especially in the Florida Panhandle. The models differ on overall
amounts, though there's the potential for at least another 2-4
inches with isolated heavier totals across the region.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 78 56 81 57 81 / 10 0 0 0 10
Panama City 73 58 76 61 75 / 0 0 0 0 20
Dothan 77 50 77 54 78 / 0 0 0 0 30
Albany 78 49 77 52 79 / 0 0 0 0 10
Valdosta 78 55 80 54 81 / 0 0 0 0 10
Cross City 81 60 84 60 84 / 10 0 10 10 10
Apalachicola 75 60 75 62 74 / 10 0 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 10 AM EDT /9 AM CDT/ this morning FOR
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Holmes-
Inland Bay-Inland Gulf-Jackson-North Walton-South Walton-
Washington.
GA...NONE.
AL...Dense Fog Advisory until 9 AM CDT this morning FOR Geneva.
GM...NONE.
&&
NEAR TERM...WOOL
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...WOOL
MARINE...GODSEY
FIRE WEATHER...WOOL
HYDROLOGY...GODSEYNearby
River Flood Warnings in Georgia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.